Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Pill withdrawal symptoms or menopause starting?!

(2 Posts)
Mij Thu 26-May-16 09:11:11

I've taken the pill on and off for over 2 decades, and weirdly mainly for non-contraceptive reasons. Firstly disabling cramps as a late teen, then to allegedly control ovarian cysts (didn't work), then for absolutely raging PMS symptoms (like, bat-shit behaviour for nearly 2 weeks every month as I ovulate early). Got pg easily with DD1 after coming off it, didn't go back on between kids (I must get on better with pg hormones and oxytocin with 7yrs of BFing than my normal hormones) but have been back on it for about 3-4 years after the PMS returned. And I'm talking family-life-disrupting, packing my bags to leave the country type of erratic behaviour. So I mainly take it for everyone's sanity.

Decided I needed a break though, and now in my mid 40s I want to find out what my body's up to when left to its own devices. Been off for 3 weeks, and started to have what I think are mild (no sweating) hot flushes (followed by quite chilly phases, though I'm a chilly person in general).

So, having Googled (natch) I can see that the hot thing can be a side effect but doesn't seem that common. If I'm getting those but nothing else should I assume just withdrawal symptoms? And if anyone else has experienced this, how long is it likely to go on for? Afaik the womenfolk in my family experience menopause at a relatively average early 50s kind of time. My mum had a seriously bad and long one though. I don't think my Grandma's generation were allowed wink.

Mij Thu 26-May-16 20:54:18

Hallloooooooo..?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now